Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

October 15, 2021Maury County, Tennessee

NWS Nashville, TN issued this special weather statement at Oct 15, 2021, 9:56 PM CDT for Maury County, Tennessee. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 15, 2021, 9:56 PM CDT (02:56 UTC)
Expired
Oct 15, 2021, 10:15 PM CDT
In force
19 min
Issued by
NWS Nashville, TN
Hail
0.25 in
Wind
40

County Maury County, TN

The radar

The Nashville radar (KOHX), 99 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 519 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
519 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
903 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

356 
WWUS84 KOHX 160256
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
956 PM CDT Fri Oct 15 2021
 
TNZ060-095-160315-
Maury TN-Giles TN-
956 PM CDT Fri Oct 15 2021

...A strong thunderstorm will impact portions of southern Maury and
northwestern Giles Counties through 1015 PM CDT...

At 956 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mount Pleasant, or 10 miles southwest of Columbia, moving northeast
at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Columbia, Spring Hill, Mount Pleasant, I-65 East Of Columbia and
Culleoka.

This includes Interstate 65 between mile markers 40 and 52.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
Middle Tennessee.

&&

LAT...LON 3543 8721 3544 8723 3543 8723 3544 8727
      3563 8723 3574 8686 3546 8693 3545 8695
      3542 8696 3541 8695 3540 8695 3539 8721
TIME...MOT...LOC 0256Z 243DEG 49KT 3551 8716 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

07

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Oct 15, 8:40 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Oct 15, 8:40 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Nashville TN
840 PM CDT Fri Oct 15 2021

.UPDATE...
FOR EVENING DISCUSSION.

&&

.DISCUSSION...

Well the main line of storms has crossed the Tennessee River and
made it into Middle Tennessee this evening. Luckily, these storms
have been fairly underwhelming and disorganized. Still think there
could be one or two strong to severe thunderstorms over the next
couple of hours, but that's really focused on locations south of
I-40 at the moment where the better environment resides. Damaging
wind gusts look to be the main threat with any strong to severe
thunderstorm that develops. Severe Thunderstorm Watch continues
through midnight although it looks like we will begin to clear
counties here soon beginning in the northwest. We're not out of
the woods completely, but a widespread severe weather event looks
very unlikely at this point.

Once this line of storms pushes through the area, we can welcome
fall back to Middle Tennessee again.  Finally.

&&

.AVIATION...
00Z TAF DISCUSSION.

Showers and thunderstorms will move into the area ahead of a cold
front this evening into the overnight hours. MVFR/IFR cigs/vis
will be possible, as well as brief LIFR conditions possible with
heaviest rainfall. Winds will transition to westerly then
northwesterly behind the front by sunrise around 10 knots gusting
up to 20 knots at times. VFR conditions should return to terminals
from west to east overnight, possibly having MVFR cigs into mid
morning at KCSV.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Hurley
AVIATION........Barnwell
Hazardous weather outlook, Oct 15, 8:50 AM CDT, 13 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
850 AM CDT Fri Oct 15 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-161000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
850 AM CDT Fri Oct 15 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Severe thunderstorms are possible Friday afternoon and evening.
Locations most likely to experience severe storms will be
areas west of Cumberland Plateau Region, including Nashville Metro
Area. Main threat will be damaging straight-line winds, frequent
lightning, brief heavy downpours resulting in localized flooding,
and hail. Isolated tornadoes cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS
while following all local, state, and CDC guidelines.

Spotter Thunderstorm Reporting Criteria...
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 Inch
Winds >= 50 MPH (Measured)
Structural Damage
Trees or Power Lines Down

JB Wright

In the hours before

Special weather statement, Oct 15, 8:22 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Nashville TN
822 PM CDT Fri Oct 15 2021

TNZ056>058-160145-
Hickman TN-Lewis TN-Perry TN-
822 PM CDT Fri Oct 15 2021

...A strong thunderstorm will impact portions of northwestern Lewis,
east central Perry and southwestern Hickman Counties through 845 PM
CDT...

At 822 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles northeast of Linden, moving northeast at 55 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hohenwald, Centerville, Kimmins, Nunnelly and Pleasantville.

This includes Interstate 40 near mile marker 149.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
Middle Tennessee.

&&

LAT...LON 3556 8789 3567 8773 3588 8771 3589 8740
      3552 8753
TIME...MOT...LOC 0122Z 244DEG 49KT 3573 8767

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

07
Special weather statement, Oct 15, 8:47 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Nashville TN
847 PM CDT Fri Oct 15 2021

TNZ056>058-060-093-094-160230-
Hickman TN-Lawrence TN-Wayne TN-Lewis TN-Maury TN-Perry TN-
847 PM CDT Fri Oct 15 2021

...A strong thunderstorm will impact portions of Lewis, Wayne,
western Lawrence, west central Maury, southern Perry and southeastern
Hickman Counties through 930 PM CDT...

At 847 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Waynesboro, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hohenwald, Centerville, Waynesboro, Linden, Loretto, Collinwood,
Clifton, St. Joseph, Gordonsburg, Kimmins, Henryville, Cypress Inn,
Flatwoods, Lutts, Westpoint, Iron City and Pleasantville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
Middle Tennessee.

&&

LAT...LON 3546 8804 3547 8802 3548 8799 3553 8798
      3596 8726 3546 8733 3501 8749 3500 8765
      3501 8798 3529 8798 3530 8802 3535 8801
      3536 8802 3539 8802 3539 8799 3541 8797
      3543 8803
TIME...MOT...LOC 0147Z 243DEG 48KT 3547 8775

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

07
Special weather statement, Oct 15, 9:04 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Nashville TN
904 PM CDT Fri Oct 15 2021

TNZ007-025-026-160230-
Robertson TN-Dickson TN-Cheatham TN-
904 PM CDT Fri Oct 15 2021

...A strong thunderstorm will impact portions of northeastern
Dickson, Cheatham and southwestern Robertson Counties through 930 PM
CDT...

At 904 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Ashland City, moving northeast at 35 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Springfield, Ashland City, Coopertown, Pleasant View and Cheatham
Dam.

This includes Interstate 24 between mile markers 19 and 31.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
Middle Tennessee.

&&

LAT...LON 3651 8688 3629 8695 3625 8698 3620 8699
      3621 8724 3639 8723 3640 8721 3641 8721
      3641 8718 3643 8717 3642 8716 3642 8715
      3644 8715 3645 8712
TIME...MOT...LOC 0204Z 243DEG 48KT 3635 8715

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

07
Special weather statement, Oct 15, 9:18 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Nashville TN
918 PM CDT Fri Oct 15 2021

TNZ007-008-026-027-160245-
Robertson TN-Davidson TN-Cheatham TN-Sumner TN-
918 PM CDT Fri Oct 15 2021

...A strong thunderstorm will impact portions of northern Davidson,
southwestern Sumner, northeastern Cheatham and southern Robertson
Counties through 945 PM CDT...

At 917 PM CDT, Doppler radar was tracking a strong thunderstorm near
Joelton, or 7 miles northeast of Ashland City, moving northeast at
35 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Springfield, Ashland City, Madison, Hendersonville, Goodlettsville,
White House, Millersville, Greenbrier, Coopertown, Lakewood,
Ridgetop, Hermitage, Old Hickory, Joelton, Pleasant View, Whites
Creek, Beaman Park and Green Hill.

This includes the following highways...
 Interstate 65 between mile markers 86 and 109.
 Interstate 24 between mile markers 24 and 47.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
Middle Tennessee.

&&

LAT...LON 3619 8658 3618 8710 3649 8702 3649 8664
TIME...MOT...LOC 0217Z 243DEG 48KT 3634 8695

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

07
Special weather statement, Oct 15, 9:28 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Nashville TN
928 PM CDT Fri Oct 15 2021

TNZ058-060-093>095-160315-
Lawrence TN-Wayne TN-Lewis TN-Maury TN-Giles TN-
928 PM CDT Fri Oct 15 2021

...A strong thunderstorm will impact portions of eastern Lewis,
southeastern Wayne, Lawrence, central Maury and western Giles
Counties through 1015 PM CDT...

At 928 PM CDT, Doppler radar was tracking a strong thunderstorm near
Summertown, or 12 miles southeast of Hohenwald, moving northeast at
35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Columbia, Lawrenceburg, Pulaski, Spring Hill, Mount Pleasant,
Loretto, Summertown, St. Joseph, Minor Hill, Ethridge, Gordonsburg,
Henryville, Goodspring, Leoma, Westpoint, Iron City, Hampshire and
Williamsport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
Middle Tennessee.

&&

LAT...LON 3502 8778 3566 8736 3575 8694 3500 8712
TIME...MOT...LOC 0228Z 243DEG 48KT 3542 8741

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

07
Special weather statement, Oct 15, 9:56 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
956 PM CDT Fri Oct 15 2021

TNZ060-095-160315-
Maury TN-Giles TN-
956 PM CDT Fri Oct 15 2021

...A strong thunderstorm will impact portions of southern Maury and
northwestern Giles Counties through 1015 PM CDT...

At 956 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mount Pleasant, or 10 miles southwest of Columbia, moving northeast
at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Columbia, Spring Hill, Mount Pleasant, I-65 East Of Columbia and
Culleoka.

This includes Interstate 65 between mile markers 40 and 52.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
Middle Tennessee.

&&

LAT...LON 3543 8721 3544 8723 3543 8723 3544 8727
      3563 8723 3574 8686 3546 8693 3545 8695
      3542 8696 3541 8695 3540 8695 3539 8721
TIME...MOT...LOC 0256Z 243DEG 49KT 3551 8716

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 7:46 PM CDTSpecial Weather StatementOHXPerry44 min
Oct 15, 8:22 PM CDTSpecial Weather StatementOHXHickman23 min
Oct 15, 8:47 PM CDTSpecial Weather StatementOHXHickman, Lewis, Wayne43 min
Oct 15, 9:04 PM CDTSpecial Weather StatementOHXCheatham26 min
Oct 15, 9:18 PM CDTSpecial Weather StatementOHXDavidson27 min
Oct 15, 9:28 PM CDTSpecial Weather StatementOHXLawrence, Maury47 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.